Side effects from cortisone shot

Patient

Q: Past hx 2 knee surg now 80 to 90% cartilage gone and arthritis..tore my meniscus 2 wks ago..had cortisol injection and now pain is excruciating and throbbing from knee to foot...side effects of cortisone shots?

Symptoms:  Aching throbbing pain from knee to foot
Doctor

A:   Thank you for your question. Cortisone is a steroidal anti-inflammatory medication that can be injected into the joints to alleviate pain, swelling, inflammation. In general, cortisone shots should relive your pain. It is possible that your pain could being caused by the actual torn meniscus injury you sustained two weeks ago. It is also possible that during the injection a blood vessel or nerve could have been accidentally damaged however this is very rare. Since your pain has become worse, it is important that you follow up with your doctor to determine if you torn meniscus requires immediate treatment either by bracing your knee or even surgery.

Thank you for choosing AskTheDoctor.com

Related Q&A

Q: When i went up the stairs i got knee pain as if its twisting on the inside. INtense pain for at least 5 minutes cant ...

Q: My knee hurts when I cross my legs also when standing for link the amount of time I currently have a standing office ...

Q: Hello, I have a marble sized knot popping out from under my knees cap cause if pain then it will slide back under my ...

Q: I'm 22 years old, 5'3" tall, weighing at 60 kgs. I have gained 8 kgs within 2 months with absolutely no change...

Q: I woke up with knee pain, I cannot bend it, it is not swollen but sore to touch & move, I am getting tingling sen...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews